Home » Frequently asked Questions on Health » What is the cause for repeated abortions?

What is the cause for repeated abortions?

Q: My wife is 27 years old. The first pregnancy, ended up in IUD (placenta abruption due to the high BP) at 25th week. It was also found that there was excess protein in urine and became normal after delivery. Six month later she conceived again. Doctor prescribed Aspirin (delayed released, 75mg per day) this time from first month onwards. However it too ended up in missed abortion during 10 week. She is pregnant again and at 11th week, we did one early pregnancy scan (8 week) and it is normal. She is taking Duphoston dydrogesterone) now and doctor is advising to take Heparin injection daily suspecting APL syndrome. But the test results are negative. Also suggesting to take aspirin along with. Is these all medicines are warranted given the history? Is it necessary to take Heparin even though the APL tests are negative? How safe is Heparin injection?

A:The history is suggestive of APL syndrome. However, as the tests for APL antibodies is negative, I would not like to give heparin, even though it may be in the standard low dose. Heparin has its own problems, namely problems related to administration of the injections, causes thrombocytopaenia (low platelets) and can also result in bone aches. Each drug has its own side effects, and one has to weigh the risks against the benefits before prescribing the drugs. I would choose low dose aspirin in your wifes case, and perhaps get the test repeated at some other good lab. Also, other tests for this bad obstetric history, namely testing for gestational diabetes, kidney function tests, and the TORCH tests need to be done. The second mishap may be due to an entirely different cause.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------